# SDR 2DYA2015051300004

- Difficulty date: May 10, 2015
- Submitted: May 13, 2015
- Operation: Air carrier
- Aircraft: N999YV
- Make and model: Boeing 767241
- Aircraft serial: 23801
- System (JASC): 2312 · VHF Communications System
- Part: Radio
- Condition: Failed
- Location: Vhf Comms
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

DURING CRUISE JUST PRIOR TO DESCENT, THE CREW NOTICED THE CENTER VHF COMM WENT BLANK & WAS FOLLOWED BY A STRONG ELEC ODOR & SMOKE.  COMPLETED NORMAL APPROACH & LANDED WITHOUT INCIDENT.  SMOKE & FUMES IN COCKPIT INSPECTION WAS ACCOMPLISHED.  AFTER TROUBLESHOOTING, DETERMINED THE VHF COMM FAILED INTERNALLY.  IT WAS DISCONNECTED & 2 DMI'S WERE GENERATED.  DMI 999-15-0039 FOR VHF & DMI 999-165-0040 FOR ACARS REACTIVATION.  CURRENTLY AWAITING PARTS.
